Texas, 2019Hail in Texas, April 27, 2019
April 27, 2019 · NWS SJT · 2 events in 1 county or zone
An isolated supercell thunderstorm brought damaging winds and large hail to Jones County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An isolated supercell thunderstorm brought damaging winds and large hail to Jones County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Apr 27, 5:11 PM CST, 1 hour 45 minutes earlier.
Area forecast discussion, Apr 27, 5:11 PM CST, 1 hour 45 minutes before
Area Forecast Discussion
National Weather Service San Angelo TX
611 PM CDT Sat Apr 27 2019
.AVIATION...
/00Z TAFS/
Scattered thunderstorms have developed across the South Plains and
portions of the Permian Basin which may affect the KABI terminal
between 00z and 03z. Patchy stratus may develop around 12Z at KJCT
and KBBD, briefly resulting in MVFR ceilings. Light south winds
overnight will increase to 10 to 15 knots by late morning Sunday.
&&
.PREV DISCUSSION... /issued 249 PM CDT Sat Apr 27 2019/
SHORT TERM...
..Possible Severe Thunderstorms...
The potential for severe thunderstorms highlights the short term
forecast. A weak cold, currently extending west to east, across the
north Texas panhandle, will likely initiate thunderstorms this
afternoon. Thunderstorms may then move over our Big Country counties
late this afternoon and this evening. In the Day 1 Outlook, the
Storm Prediction Center has included many of our counties in a
Marginal Risk of severe thunderstorms area, mainly northwest and
north of a line from Sonora, to Ballinger, to Brownwood. Plus, our
counties, mainly along and north of a line from Snyder, to Abilene,
to Moran are in a Slight Risk area. The main threats are large hail,
damaging winds, and deadly lightning. The tornado threat is not as
high as these other threats. Short term models indicate the best
timing for thunderstorms is from around 7 PM CDT this evening,
until around midnight.
LONG TERM...
(Sunday night through Saturday)
We will be seeing a more active weather pattern next week, as the
month of May approaches. Monday night, a cold front will be in
place just north of the Big Country with a dryline in the eastern
Permian Basin. A strong shortwave moving through the Panhandle and
Northwest Texas in the evening will provide lift. Given good
moisture and instability, some storms could become severe with the
Big Country having the best potential. SPC has a slight risk for
severe thunderstorms Monday...from Big Lake to San Angelo to Cross
Plains and northward, with a marginal risk across the rest of West
Central Texas.
For Tuesday into Wednesday, a dryline out west along with embedded
weak shortwaves in zonal flow aloft, will allow the continued
development of showers and thunderstorms. A few storms are also
possible Thursday as a cold front moves through. With no shortage
of moisture and instability, there could be a severe thunderstorm
through the week, even after the cold front Friday and Saturday,
as dew points remain in the 60s.
&&
.PRELIMINARY POINT TEMPS/POPS...
Abilene 62 86 65 83 / 30 0 0 20
San Angelo 62 90 63 86 / 20 0 0 5
Junction 62 90 62 86 / 5 0 0 0
Brownwood 61 85 62 83 / 20 0 0 5
Sweetwater 60 87 66 83 / 20 0 5 20
Ozona 61 87 62 83 / 20 0 0 5
&&
.SJT WATCHES/WARNINGS/ADVISORIES...
None.
&&
Daniels
Hazardous weather outlook, Apr 27, 1:51 PM CST, 5 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service San Angelo TX
251 PM CDT Sat Apr 27 2019
TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-282000-
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford-
Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-
Mason-
251 PM CDT Sat Apr 27 2019
This Hazardous Weather Outlook is for portions of west central
Texas.
.DAY ONE...This Afternoon and Tonight
Thunderstorms are possible this afternoon and evening, mainly west
and north of a line from Sonora, to Ballinger, to Moran. Some
thunderstorms may be severe. The primary hazards are large hail,
damaging winds, and deadly lightning. The tornado threat is not as
high.
.DAYS TWO THROUGH SEVEN...Sunday through Friday
Thunderstorms are possible again Monday through much of next
week, mainly during the late afternoon and evening hours.
Large hail and damaging winds are the main hazards, especially for
Monday afternoon and evening, along and north of a line from San
Angelo to Brownwood.
.SPOTTER INFORMATION STATEMENT...
We may need to activate some spotters this afternoon and evening,
mainly across the Big Country.
Hail, Jones
- When
- April 27, 6:56 PM CST to 6:58 PM CST
- Where
- Jones County, 1.35 mi WNW of Anson
- Measured
- 1.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 32.760, -99.900
A trained spotter reported quarter to golf ball size hail in Anson. In addition, winds were estimated near 50 mph.
Hail, Jones
- When
- April 27, 7:00 PM CST to 7:02 PM CST
- Where
- Jones County, 0.58 mi E of Anson
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 32.750, -99.870
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Texas, April 27, 2019$20,000 · 2.75 in hail · 6 events
- Winter Weather in Wisconsin, April 27, 201911 events
- Winter Storm and Winter Weather in Illinois, April 27, 201910 events
- Flooding in New Hampshire, April 27 to 28, 20193 events
- Flooding in Maine, April 27 to 28, 20193 events
- Heavy Snow in Illinois, April 27, 20192 events
- Hail in Texas, April 27, 20191.5 in hail · 2 events
- High Wind in Washington, April 27, 2019$5,000 · 52 kt wind · 1 event
- High Wind in Idaho, April 27, 201952 kt wind · 1 event
- Flood in Maine, April 27 to 29, 20191 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 819818, 819819.